Hi, I've been having problems with skin discoloration on my butt and groin area. It's really dark, even if I crub and exfoliate everyday there's no development. Please help me, It's putting down my self-esteem. I can't wear shorts and swim suits. Is there anything I can do to make my skin lighter?
Hyperpigmentation is a common, usually harmless condition in which patches of skin become darker in color than the normal surrounding skin. This darkening occurs when an excess of melanin, the brown pigment that produces normal skin color, forms deposits in the skin.
Most prescription creams used to lighten the skin contain hydroquinone, available as 2-4% formulations. Bleaches lighten and fade darkened skin patches by slowing the production of melanin so those dark spots gradually fade to match normal skin coloration.
Prescription bleaches contain twice the amount of hydroquinone, the active ingredient, as over-the-counter skin bleaches. These should be used judiciously under medical supervision.
In more severe cases prescription creams with tretinoin and a cortisone cream may be used. These may be somewhat irritating to sensitive skin and will take 3-6 months to produce improvement.
Also creams containing Azelaic acid and Kojic acid can be used to lighte the skin pigmentation.
There are now several highly effective laser treatments. The q-switched ruby and other pigmented lesion lasers often remove pigment without scarring. A test spot in an inconspicuous place will need to be done as they sometimes make things worse instead of better.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.